Alert archive / Indiana / Special Weather Statements in 2015

Special Weather Statement, NWS Indianapolis, IN

June 22, 2015Sullivan County, Indiana

NWS Indianapolis, IN issued this special weather statement at Jun 22, 2015, 2:21 AM EDT for Sullivan County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 2:21 AM EDT (06:21 UTC)
Expired
Jun 22, 2015, 3:00 AM EDT
In force
39 min
Issued by
NWS Indianapolis, IN

County Sullivan County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

912 
WWUS83 KIND 220621
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 AM EDT MON JUN 22 2015

INZ052-060-061-220700-
CLAY-GREENE-SULLIVAN-
221 AM EDT MON JUN 22 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN CLAY...WESTERN
GREENE AND NORTHERN SULLIVAN COUNTIES UNTIL 300 AM EDT...

AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SULLIVAN...OR 16 MILES
NORTHEAST OF ROBINSON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIVAN...
  LINTON...
  SHELBURN...
  HYMERA...
  DUGGER...
  COALMONT...
  JASONVILLE...
  VICKSBURG...
  SWITZ CITY...
  LYONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3926 8757 3919 8705 3917 8705 3916 8698
      3894 8706 3908 8763
TIME...MOT...LOC 0621Z 273DEG 22KT 3915 8748

$$
JH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:10 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 22, 1:10 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 AM EDT MON JUN 22 2015

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 300 PM EDT SUN JUN 21 2015

A FRONT WILL MEANDER ACROSS CENTRAL INDIANA INTO NEXT WEEKEND. THIS
WILL KEEP DAILY CHANCES FOR RAIN IN THE FORECAST. ABOVE AVERAGE
TEMPERATURES EARLY THIS WEEK WILL GIVE WAY TO BELOW AVERAGE READINGS
BY NEXT WEEKEND.

&&

.NEAR TERM /REST OF TONIGHT/...
ISSUED AT 955 PM EDT SUN JUN 21 2015

UPDATE...
DECREASED POPS OVER CENTRAL PORTIONS OF THE FORECAST AREA OVER THE
NEXT FEW HOURS DUE TO A LULL IN ACTIVITY. HOWEVER...SOME SHOWERS
AND THUNDERSTORMS COULD RE-DEVELOP TONIGHT AS FRONT RETURNS
NORTHEAST. CURRENT TEMPS ACROSS THE AREA ARE GENERALLY IN THE LOW
TO MID 70S AND ARE PROJECTED TO FALL INTO THE UPPER 60S/LOW 70S
TONIGHT. UPDATED GRIDS HAVE BEEN SENT.

PREVIOUS DISCUSSION...
FOR TONIGHT...FRONT WILL BEGIN TO RETURN TO THE NORTHEAST AS LOW
PRESSURE ORGANIZES IN THE NORTHERN PLAINS. NOT A LOT OF SUPPORT WITH
THIS FRONT SO WILL JUST GO WITH LOW CHANCE POPS SPREADING SOUTHWEST
TO NORTHEAST WITH THE FRONT DURING THE NIGHT.

WITH THE EXPECTED CLOUD COVER AND FRONT RETURNING WENT WITH A BLEND
OF MOS/RAW MODEL DATA FOR LOW TEMPERATURES.

&&

.SHORT TERM.../MONDAY THROUGH WEDNESDAY/
ISSUED AT 300 PM EDT SUN JUN 21 2015

FOCUS IS ON TIMING OF CHANCES OF RAIN THROUGH THE PERIOD. MODELS ARE
CLOSE ENOUGH THAT A BLEND WAS USED.

FRONT WILL BE MOVING NORTHEAST ACROSS THE FORECAST AREA DURING THE
MORNING. CONTINUED WITH CHANCE POPS EARLY. AS THE FRONT MOVES
NORTHEAST WARM AIR IN THE MID LEVELS WILL QUICKLY MOVE IN. THIS
SHOULD CAP THE ATMOSPHERE ACROSS CENTRAL INDIANA BY AFTERNOON. WILL
GO DRY ALL AREAS BY MID AFTERNOON.

STRONG WARM ADVECTION WILL TRY TO PUSH TEMPERATURES ABOVE 90
MONDAY...BUT FEEL THAT THE WET GROUND WILL WIN OUT MOST AREAS AND
KEEP READINGS IN THE UPPER 80S. WENT A LITTLE COOLER THAN MOS.

FRONT WILL RETURN SOUTH MONDAY NIGHT AS A SURFACE LOW MOVES THROUGH
THE GREAT LAKES. THIS WILL BRING A RETURN CHANCE FOR SHOWERS AND
STORMS...MAINLY AFTER MIDNIGHT. WILL BRING POPS BACK IN FROM
NORTHWEST TO SOUTHEAST DURING THE OVERNIGHT.

WITH GOOD INSTABILITY AND DECENT WIND FIELDS...WOULD NOT BE
SURPRISED TO SEE SOME SEVERE WEATHER AGAIN MONDAY NIGHT.

FRONT WILL SINK SOUTH ACROSS THE AREA ON TUESDAY. CONTINUED WITH
CHANCE POPS WITH BEST POPS IN THE MORNING...AND SOME DRY HOURS NORTH
DURING THE AFTERNOON. THE FRONT RETURNS NORTH TUESDAY NIGHT AND
WEDNESDAY KEEPING THE THREAT FOR RAIN ACROSS THE AREA.

GENERALLY STUCK WITH A BLEND OF MODELS FOR TEMPERATURES.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 215 PM EDT SUN JUN 21 2015

A FAIRLY ZONAL PATTERN BY MIDWEEK WILL BREAK DOWN NEXT WEEKEND AS AN
UPPER TROUGH DIGS THROUGH THE GREAT LAKES. LIKE A BROKEN RECORD THE
ACTIVE WEATHER PATTERN AS OF LATE WILL CONTINUE THROUGH THIS PERIOD
AS A FRONTAL SYSTEM REMAINS ACROSS INDIANA AND A SERIES OF SYSTEMS
TRACK EAST TO SOUTHEAST ACROSS OUR REGION WITH THE STRONGER OF THE
SYSTEM SET TO IMPACT THE FORECAST AREA EARLY THURSDAY AND AGAIN
ON SATURDAY. ENSEMBLES ARE CLOSE ENOUGH THAT THE SUPERBLEND
INITIALIZATION REFLECTED THIS UNSETTLED PATTERN WELL. WENT WITH
CHANCE POPS MOST PERIODS WITH LIKELY POPS ACROSS OUR NORTH WEDNESDAY
NIGHT/EARLY THURSDAY MORNING AND SLIGHT CHANCE POPS MOST AREAS
FRIDAY. TEMPERATURES WILL BE NEAR SEASONAL VALUES EARLY ON...BUT
WILL BECOME COOLER TOWARDS NEXT WEEKEND.

&&

.AVIATION /DISCUSSION FOR THE 22/06Z TAFS/...
ISSUED AT 110 AM EDT MON JUN 22 2015

MAINLY VFR AT THE SITES OUTSIDE OF POTENTIAL FOR MVFR FOG NEAR
DAYBREAK.

STORMS HAVE CLEARED THE AREA AND APPEAR UNLIKELY TO REDEVELOP
OVERNIGHT...SO WILL CARRY NO MENTION.

ESPECIALLY AT SITES THAT GOT RAIN THIS EVENING...SOME FOG APPEARS
LIKELY. WILL TAKE HUF AND BMG DOWN TO 3SM OWING TO THE RAIN THAT HAS
FALLEN...AND AT LEAST PARTIAL CLEARING WHICH HAS BEEN OCCURRING.
WILL ALSO CARRY A BCFG MENTION THERE AS THERE IS OUTSIDE POTENTIAL
FOR WORSE FOG...BUT THIS IS NOT SUPPORTED BY LAMP GUIDANCE AT THIS
TIME.

WINDS WILL GENERALLY BE 10KT OR LESS OVERNIGHT AND LIKELY LIGHT AND
VARIABLE AT THE OUTLYING SITES. WINDS WILL BECOME GUSTY OUT OF THE
SOUTHWEST DURING THE DAY MONDAY...AS HIGH AS THE LOW 20KT RANGE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50/TDUD
SHORT TERM...50
LONG TERM...SMF
AVIATION...NIELD/JH

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 21, 9:55 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
955 PM EDT SUN JUN 21 2015

INZ021-028>031-035>049-051>057-060>065-067>072-230200-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
955 PM EDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE THROUGH
TONIGHT...BUT THE SEVERE THREAT HAS SUBSIDED.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF BIG RACCOON...BIG
WALNUT...AND WILDCAT CREEKS...AS WELL AS THE WHITE...EAST FORK OF
THE WHITE...EEL...TIPPECANOE...AND WABASH RIVERS.

HAZARDS: CLOUD TO GROUND LIGHTNING...GUSTY WINDS...SMALL HAIL...AND
BRIEF HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED VISIBILITY
REDUCTIONS AND FLOODING.

RIVER FLOODING AFFECTING RESIDENTIAL AREAS...ROADS...AND AGRICULTURAL
LAND NEAR RIVERS AND CREEKS.

TIMING: OVERNIGHT HOURS FOR ADDITIONAL THUNDERSTORMS.

RIVER FLOODING ONGOING.

DISCUSSION: A COLD FRONT IS EXPECTED TO MOVE INTO THE AREA AND
STALL OUT OVER SOUTHERN INDIANA TONIGHT. SCATTERED THUNDERSTORM
ACTIVITY IS POSSIBLE NEAR THE FRONTAL ZONE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD.
PRESENT INDICATIONS SUGGEST A RISK FOR SEVERE STORMS BOTH MONDAY
AND TUESDAY...WITH THE GREATER THREAT ON TUESDAY.

RIVER FLOODING IS EXPECTED TO CONTINUE THIS WEEK ALONG PORTIONS
OF BIG RACCOON...BIG WALNUT...AND WILDCAT CREEKS...AS WELL AS THE
WHITE...EAST FORK OF THE WHITE...EEL...TIPPECANOE...AND WABASH
RIVERS.

DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MEANDER NEARBY FOR
MOST OF THIS UPCOMING WEEK...RESULTING IN PERIODIC CHANCES FOR
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND TONIGHT. SEVERE
STORM SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS
REGARDING THE SEVERE THREAT ON MONDAY AND TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 21, 8:49 PM EDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
849 PM EDT SUN JUN 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HEAVY RAIN       4 SW REELSVILLE         39.50N  87.00W
06/21/2015  M2.75 INCH       PUTNAM             IN   CO-OP OBSERVER

            STORM TOTAL OF 2.75 INCHES. RAIN HAS FINALLY STOPPED.

&&

LEE
Special weather statement, Jun 22, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
221 AM EDT MON JUN 22 2015

INZ052-060-061-220700-
CLAY-GREENE-SULLIVAN-
221 AM EDT MON JUN 22 2015

...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN CLAY...WESTERN
GREENE AND NORTHERN SULLIVAN COUNTIES UNTIL 300 AM EDT...

AT 219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF SULLIVAN...OR 16 MILES
NORTHEAST OF ROBINSON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SULLIVAN...
  LINTON...
  SHELBURN...
  HYMERA...
  DUGGER...
  COALMONT...
  JASONVILLE...
  VICKSBURG...
  SWITZ CITY...
  LYONS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3926 8757 3919 8705 3917 8705 3916 8698
      3894 8706 3908 8763
TIME...MOT...LOC 0621Z 273DEG 22KT 3915 8748

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:41 PM EDTRiver Flood WarningINDPutnam19 hr
Jun 22, 3:57 AM EDTAreal Flood WarningINDDaviess, Knox5 hr
Jun 22, 8:39 AM EDTRiver Flood WarningINDClay, Greene27 hr

Nearby

Special Weather Statements in Indiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.